Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 11, 2021, 3:39 AM CDT for Bay County, Calhoun County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 3:39 AM CDT (08:39 UTC)
- Expired
- Apr 11, 2021, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WWUS82 KTAE 110839
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
439 AM EDT Sun Apr 11 2021
FLZ010-012>014-026-112-114-110930-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
439 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL LIBERTY
COUNTY IN BIG BEND OF FLORIDA AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 530 AM EDT/430 AM CDT/...
At 438 AM EDT/338 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southwest of Panama
City Beach to 7 miles southwest of Mexico Beach. Movement was
northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air Force Base,
Orange, Parker, Wewahitchka, Honeyville, Moose Pond, Clarksville, Abe
Springs, Allanton, Chipola Cutoff, Dirego Park and College Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8548 3062 8543 3057 8543 3057 8535
3029 8490 2980 8546 2981 8549 2989 8550
3021 8604
TIME...MOT...LOC 0838Z 237DEG 42KT 3015 8600 2986 8548
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 1:51 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 11, 1:51 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
251 AM EDT Sun Apr 11 2021
.NEAR TERM [Through Tonight]...
An upper level low will continue to lift northeast across the Great
Lakes region through tonight while a front associated with the
surface low pushes across the southeast during the near term. The
cold front this morning remains west of the CWA and was draped
across central AL and back into southern LA.
Another shortwave moving across the southeast today will help to
enhance convection across the region again this morning. Have
already started to see development across the Gulf waters and the FL
Panhandle. Activity will greatly increase over the next few hours
with the best chance for showers and thunderstorms across southern
portions of the FL Panhandle, the Big Bend and the marine area. Some
of these thunderstorms may be severe, with the greatest threats
being wind and hail, although a tornado is also possible. The severe
threat will decrease into the afternoon as the main complex of
storms sinks southward.
For tonight, a few light showers cannot be ruled out across the
eastern portion of the CWA for the first half of the night, however
overall chances are on the low side. The cold front will exit the
eastern portion of the CWA tonight.
.SHORT TERM [Monday Through Tuesday]...
Dry conditions Monday/Monday Night with deep layer ridging in place.
The upper ridge flattens on Tuesday as a shortwave translates
eastward from the western to the central Gulf coast. This will bring
a slight chance for rain mainly across the Florida panhandle and
southeast Alabama by late in the day. Otherwise, dry conditions will
continue. Highs both days will be in the lower to mid 80s with lows
Monday night mainly in the mid 50s.
.LONG TERM [Tuesday Night Through Sunday]...
A cold front will drop into the southeast CONUS on Wednesday. This
in conjunction with a shortwave over the northeast Gulf will bring
better chances for rain to the entire Tri-state region. We should
briefly dry out Thursday/Thursday night with the passage of the
front. Thereafter, deep layer moisture accompanying embedded impulses
in the zonal flow across the gulf coastal states will keep rain
chances in the forecast to finish out the extended period. Lows
will mostly be in the mid and upper 50s, with highs in the upper 70s
and lower 80s.
&&
.AVIATION...
[Through 06Z Monday]
SHRA and TSRA is expected to develop this morning and impact the
ECP to TLH to VLD TAF sites. Scattered TSRA will end from west to
east generally by the afternoon, although an isolated storm around
the VLD will be possible into the afternoon. Gusty winds and even
hail will be possible with these thunderstorms. VFR conditions are
expected by late afternoon into tonight.
&&
.MARINE...
Winds and seas will remain elevated today and tonight but will
return to tranquil boating conditions on Monday.
&&
.FIRE WEATHER...
Aside from possible low daytime dispersion Monday, there
are no other fire weather concerns.
&&
.HYDROLOGY...
After Saturday's rains, riverine flooding will take time to develop,
given the rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding in
the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon County
after tomorrow. Other remaining basins in the region could rise into
the action category, but minor flooding is unlikely based on the
latest forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 55 86 56 83 / 60 10 0 0 10
Panama City 76 57 81 60 79 / 50 0 0 10 20
Dothan 78 53 84 55 83 / 20 0 0 0 10
Albany 79 53 85 55 86 / 20 10 0 0 10
Valdosta 79 56 85 55 86 / 50 10 0 0 10
Cross City 77 57 85 55 85 / 80 10 0 0 10
Apalachicola 75 59 78 60 76 / 80 10 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...GodseyIn the hours before
Special weather statement, Apr 11, 2:59 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 AM EDT Sun Apr 11 2021
FLZ012-014-015-026-027-112-114-115-127-110900-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Coastal Wakulla FL-
Inland Bay FL-Inland Gulf FL-Coastal Franklin FL-Inland Wakulla FL-
Coastal Gulf FL-
359 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY...
WAKULLA...LIBERTY AND FRANKLIN COUNTIES UNTIL 500 AM EDT/400 AM
CDT/...
At 358 AM EDT/258 AM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Apalachicola, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St. Marks, Woodville,
Crawfordville, Port St. Joe, Mexico Beach, Stonemill Creek, Tyndall
Air Force Base, Orange, Wakulla, Franklin, Wewahitchka, Sopchoppy,
Honeyville, Jewel Fire Tower, Allanton, Wakulla Springs and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2973 8548 2988 8549 2998 8565 3004 8568
3020 8527 3020 8512 3029 8505 3043 8471
3039 8465 3030 8471 3030 8425 3016 8407
3010 8408 3011 8403 2999 8390 2997 8394
3003 8405 2999 8426 2988 8428 2959 8537
TIME...MOT...LOC 0758Z 256DEG 43KT 2988 8497Special weather statement, Apr 11, 3:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 AM EDT Sun Apr 11 2021
FLZ010-012>014-026-112-114-110930-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
439 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL LIBERTY
COUNTY IN BIG BEND OF FLORIDA AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 530 AM EDT/430 AM CDT/...
At 438 AM EDT/338 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southwest of Panama
City Beach to 7 miles southwest of Mexico Beach. Movement was
northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air Force Base,
Orange, Parker, Wewahitchka, Honeyville, Moose Pond, Clarksville, Abe
Springs, Allanton, Chipola Cutoff, Dirego Park and College Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8548 3062 8543 3057 8543 3057 8535
3029 8490 2980 8546 2981 8549 2989 8550
3021 8604
TIME...MOT...LOC 0838Z 237DEG 42KT 3015 8600 2986 8548The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:36 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 11, 1:59 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 61 min |
| Apr 11, 2:25 AM CDT | Special Marine Warning | TAE | 65 min | |
| Apr 11, 2:53 AM CDT | Special Marine Warning | TAE | 82 min | |
| Apr 11, 2:59 AM CDT | Special Weather Statement | TAE | Gulf, Liberty, Wakulla | 61 min |
| Apr 11, 3:30 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 11, 3:57 AM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Madison, Taylor | 48 min |
| Apr 11, 4:13 AM CDT | Special Marine Warning | TAE | 92 min | |
| Apr 11, 4:36 AM CDT | Severe Thunderstorm Warning | TAE | Dixie | 39 min |
| Apr 11, 4:44 AM CDT | Special Weather Statement | TAE | Madison | 46 min |
| Apr 11, 5:26 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Apr 11, 5:42 AM CDT | Special Marine Warning | TAE | 63 min | |
| Apr 11, 6:10 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 50 min |
| Apr 11, 8:12 AM CDT | Special Weather Statement | TAE | Lafayette | 48 min |
| Apr 11, 8:17 AM CDT | Special Marine Warning | TAE | 63 min | |
| Apr 11, 1:10 PM CDT | Special Weather Statement | TAE | Bay | 35 min |
| Apr 11, 2:04 PM CDT | Special Weather Statement | TAE | Liberty | 26 min |
| Apr 11, 8:55 AM CDT | Special Weather Statement | TAE | Grady | 35 min |
| Apr 11, 9:19 AM CDT | Special Weather Statement | TAE | Thomas | 26 min |
| Apr 11, 9:48 AM CDT | Special Weather Statement | TAE | Colquitt | 27 min |
| Apr 11, 10:30 AM CDT | Special Weather Statement | TAE | Berrien | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.